Discussions that mention altace

Heart Disorders board


Ive been taking Altace for about 3 months and had to stop because of a very strong dry cough. My Dr, took me off of Altace and switched me to Cozar. Now again I have a dry hacking cough again 2 weeks later....What do I do now? any thoughts? My Dr is away for the holidays so I have to wait for him to get back. The cough is very strong and annoying.

Thanks
Steven,

Even though Cozaar (and all the other drugs in its class: the angiotensin 2 receptor blockers..ARBS) are a great choice for people who develop The Cough on ACEs (Altace et al), and a cough is more unlikely on the ARBs, it's not unheard of. Just rarer.

I'm hoping maybe this cough is just a coincidence and will abate...It couldn't be an allergy or cold could it?

Did you have a complete break from Altace before starting the Cozaar during which time your cough disappeared entirely?

If it IS Cozaar, hang on until doc gets back...you may have to switch to an entirely different class of meds. OR try another ARB like Diovan. This is worth a shot if you're getting good BP control... since the ARBs generally have few side effects.

zuzu xx
Quote from zuzu8:
Steven,

Even though Cozaar (and all the other drugs in its class: the angiotensin 2 receptor blockers..ARBS) are a great choice for people who develop The Cough on ACEs (Altace et al), and a cough is more unlikely on the ARBs, it's not unheard of. Just rarer.

I'm hoping maybe this cough is just a coincidence and will abate...It couldn't be an allergy or cold could it?

Did you have a complete break from Altace before starting the Cozaar during which time your cough disappeared entirely?

If it IS Cozaar, hang on until doc gets back...you may have to switch to an entirely different class of meds. OR try another ARB like Diovan. This is worth a shot if you're getting good BP control... since the ARBs generally have few side effects.

zuzu xx

ACTUALLY, I have noticed that the cough is now subsided as I have been taking Dayquil for a cold for the past couple of days, and now that I've stoped taking it, the cough seems to be much better. Im still coughing a little but its got much better since the Dayquil has stoped. Thanks very much I feel much better knowing that it may not be the Cozaar. (I hope).
Happy New year
Steven
THANKS , im feeling much better, cough is almost gone. I guess it wasn't the Cozaar afterall, just the flu or something else....thank god. Sometimes I feel like im going to blow my head off with that (altace like) cough. Happy New year to all.

Steven